Alert archive / California / Frost Advisories in 2007
Frost Advisory 2, NWS Los Angeles, CA
NWS Los Angeles, CA issued this frost advisory at Jan 13, 2007, 2:47 PM PST. It took effect at Jan 14, 2007, 3:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2007, 2:47 PM PST (22:47 UTC)
- In effect from
- Jan 14, 2007, 3:00 AM PST
- Expired
- Jan 14, 2007, 9:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this frost advisory went out at Jan 13, 10:30 AM PST, 4 hours 17 minutes earlier.
Area forecast discussion, Jan 13, 10:30 AM PST, 4 hours 17 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1030 AM PST SAT JAN 13 2007 .SHORT TERM...SKIES REMAIN CLEAR ACROSS THE REGION...EXCEPT FOR CATALINA ISLAND WHICH HAD A FEW SPRINKLES THIS MORNING DUE TO A LITTLE WRAP AROUND CLOUD COVER FROM THE SOUTH. THE MAIN STORY WILL CONTINUE TO BE THE VERY COLD TEMPERATURES ACROSS THE REGION OVERNIGHT. ALTHOUGH OFFSHORE WINDS WERE A BIT MORE WIDESPREAD THAN FIRST ANTICIPATED THROUGH AND BELOW THE WIND PRONE AREAS OF LA/VTU VALLEYS AND COASTAL AREAS...WIND SHELTERED AREAS SUCH AS OJAI (21 DEGREES)...OAK VIEW (24 DEGREES)...AGOURA HILLS (23 DEGREES)...NEWHALL (28 DEGREES)...LANCASTER (7 DEGREES)...SANTA BARBARA (28 DEGREES) AND PASO ROBLES (12 DEGREES) WERE WELL INTO A HARD FREEZE LAST NIGHT AND EARLY THIS MORNING. WINDS CONTINUE TO BE GUSTY ACROSS PORTIONS OF THE LA/VTU COUNTIES BUT REMAIN BELOW ADVISORY LEVELS. THESE WINDS WILL BEGIN TO DECREASE AND SHOULD BE LIGHTER TONIGHT...ALLOWING FOR A BETTER COLD AIR INVERSION TO BE IN PLACE...DROPPING TEMPERATURES A FEW DEGREES COLDER THAN LAST NIGHT. A FROST ADVISORY WILL LIKELY BE NEEDED AGAIN OVERNIGHT FOR THE LA COUNTY COASTAL AREA AS WELL. LATEST GFS AND WRF INDICATES STRONG OFFSHORE GRADIENT WITH SOME UPPER LEVEL SUPPORT DEVELOPING EARLY MONDAY MORNING...THEREFORE WILL ISSUE A HIGH WIND WATCH FOR THE LA COUNTY MOUNTAINS THIS AFTERNOON. ...FROM PREVIOUS DISCUSSION... MAIN STORY IS THE VERY COLD AIRMASS ACRS THE AREA. ACRS THE L.A. AND VTU COUNTY CST AND VLYS...THERE HAS BEEN SOME WIND THIS MORNING KEEPING THE AIR MIXED SO FAR. THIS HAS BEEN A GOOD THING FOR AGRICULTURE IN THAT IT HAS PREVENTED A WDSPRD HARD FREEZE. HOWEVER...WHERE WINDS HAVE DROPPED OFF IN THE VLYS OF VTU AND L.A. COUNTIES COUNTIES...TEMPS HAVE COLLAPSED INTO THE 20S. HAVE DECIDED NOT TO DROP THE FREEZE WARNING FOR THIS MORNING FOR THE VLYS OF L.A. AND VTU COUNTIES AND THE VTU COUNTY CST...SINCE DEW POINTS ARE EXTREMELY LOW...AND IF WINDS DROP OFF...TEMPS WILL EASILY FALL INTO THE 20S. HOWEVER...AT THIS POINT IT LOOKS AS THOUGH CSTL SXNS OF VTU COUNTY...WHERE THERE IS THE MOST WIND...MAY BE SPARED A HARD FREEZE...AND CSTL SXNS OF L.A. COUNTY WILL HAVE ONLY LOCAL FROST THIS MORNING. IN CSTL SXNS OF SLO AND SBA COUNTY...TEMPS WERE BEGINNING TO FALL EARLY THIS MORNING AS WINDS DROP OFF...AND EXPECT TEMPS WELL BELOW FREEZING IN MANY AREAS BY DAYBREAK. ACRS INTERIOR SLO AND SBA COUNTIES...IN THE MTNS...AND IN THE ANTELOPE VLY...IT WAS EXTREMELY COLD THIS MORNING. TEMPS HAVE DROPPED BELOW 10 DEGREES IN THE COLDEST LOCATIONS...AND A FEW LOCATIONS IN THE MTNS WERE HOVERING JUST A FEW DEGREES ABOVE ZERO. IN THE MTNS...THERE WERE SOME GUSTY WINDS...ALTHOUGH BELOW ADVISORY LEVELS. THESE WINDS COMBINED WITH THE EXTREME COLD WERE CREATING DANGEROUS WIND CHILL VALUES THIS MORNING. HAVE ISSUED A WIND CHILL ADVISORY FOR THE MTNS OF L.A. AND VTU COUNTIES THROUGH SUNDAY MORNING. THOSE LIVING IN OR TRAVELING INTO THE MTNS AND RESORTS SHOULD BE PREPARED FOR EXTREMELY LOW WIND CHILLS THROUGH SUNDAY MORNING...ESPECIALLY THIS MORNING...AND AGAIN LATE TONIGHT THROUGH MID MORNING SUNDAY...WHEN WIND CHILL VALUES OF -5 TO -15 DEGREES ARE EXPECTED AT TIMES. OTHER THAN CLDS POSSIBLY LIFTING INTO SRN L.A. COUNTY FOR A FEW HOURS THIS MORNING...TODAY WILL BE SUNNY...BUT IT WILL BE VERY COOL. EVEN WARMEST LOCATIONS ON THE COASTAL PLAIN WILL STRUGGLE TO RISE OUT OF THE 50S TODAY...WITH HIGHS IN THE HIGHER MTNS REMAINING IN THE 20S. GUSTY WINDS WILL BECOME MORE WDSPRD IN THE MTNS OF L.A. AND VTU COUNTIES TODAY...AND WILL SPREAD INTO THE VLYS AND ACRS PORTIONS OF THE CSTL PLAIN. AT THIS POINT...XPCT WINDS TO REMAIN BELOW ADVISORY LVLS IN MOST AREAS TODAY. LOW LVL COLD AIR WILL REMAIN IN PLACE TONIGHT...AND IT WILL CONT TO BE EXTREMELY DRY...WITH CLEAR SKIES. WINDS SHOULD DROP OFF THIS EVENING...WITH MUCH LESS IN THE WAY OF WIND XPCTD LATE TONIGHT AND SUNDAY MORNING THAN THIS CURRENT MORNING. XPCT LOW TONIGHT/SUN MORNING TO BE SEVERAL DEGREES LOWER ON AVERAGE THAN THIS MORNING... WITH WDSPRD HARD FREEZES LIKELY ACRS ALL BUT CSTL SXNS OF L.A. COUNTY AND CATALINA ISLAND. ACRS CSTL SXNS OF L.A. COUNTY THERE WILL LIKELY BE AREAS OF FROST...AND FROST ADVISORIES MAY BE NEEDED AGAIN. TEMPS MAY EDGE UPWARD A COUPLE OF DEGREES SUNDAY AFTERNOON...BUT IT WILL STILL BE WELL BELOW NORMAL IN MOST AREAS. MODELS SHOW A STRONG SHORT WAVE DIGGING SSWD THRU THE GREAT BASIN SUNDAY NIGHT AND MONDAY...CAUSING NLY FLOW TO INCREASE ALF...WITH INCREASINGLY STRONG NELY FLOW AT 850 AND 950 MB. DECENT SUBSIDENCE WILL SPREAD INTO THE AREA BY MON MORNING...AS LOW LVL OFFSHORE GRADS INCREASE. XPCT WINDS TO INCREASE ACRS THE MTNS SUN NIGHT...WITH GUSTY WINDS PROBABLY SPRDG INTO THE VLYS OF L.A. AND VTU COUNTIES. WITH ALL THE MIXING...DO NOT XPCT SUNDAY NIGHT TO BE AS COLD AS RECENT NIGHTS IN MOST AREAS...ALTHOUGH IT WILL STILL BE VERY COLD IN WIND-SHELTERED AREAS. WINDS WILL BECOME QUITE GUSTY ACRS THE L.A. AND VTU COUNTY MTNS AND VLYS MON... AND ACRS PORTIONS OF THE CSTL PLAIN. WIND ADVISORIES WILL LIKELY BE NEEDED...AND...IF THE CURRENT MODELS ARE ON TRACK...WOULD NOT BE SURPRISED IF WINDS APCHD HIGH WIND WARNING LEVELS ON MONDAY. THERE COULD BE A COUPLE OF DEGREES OF WARMING W OF THE MTNS ON MONDAY...BUT STILL BELOW NORMAL MOST AREAS. WITH THE EXTREMELY DRY CONDS AND GUSTY WINDS LIKELY TO BECOME MORE WDSPRD SUN NIGHT/MON...THE FIRE DANGER WILL INCREASE...AND FIRE WEATHER WATCHES ARE IN EFFECT BEGINNING LATE SUNDAY. .LONG TERM...MDT TO STRONG LOW LVL OFFSHORE FLOW WILL CONT MONDAY NIGHT AND TUE...AND XPCT AREAS OF STRONG AND GUSTY OFFSHORE WINDS MON NIGHT/TUE ACRS MUCH OF L.A. AND VTU COUNTIES. MODELS HAVE BEEN HAVING A VERY DIFFICULT TIME WITH THE PATTERN AFTER TUE. THE 06Z RUN OF THE GFS NOW SHOWS A WK UPPER LOW DROPPING SWD INTO CA TUE NIGHT AND WED...AND NOW SHOW LESS IN THE WAY OF OFFSHORE GRADS. THERE WILL STILL LIKELY BE SOME GUSTY WINDS ACRS PORTIONS OF L.A. AND VTU COUNTIES TUE NIGHT INTO WED...BUT IF THE 06Z RUN IS CORRECT...MUCH LESS WDSPRD. TEMPS TUE AND WED MAY EDGE UPWARD A BIT...BUT AT BEST TO AROUND NORMAL FOR MID JANUARY. THE 06Z RUN OF THE GFS NOW SHOWS STRONG NWLY FLOW ALOFT ACRS THE AREA THU AS A RIDGE AMPLIFIES OFF THE W CST...THEN IT SHOWS A STRONG SHORT WAVE DIGGING SSWD INTO THE GREAT BASIN LATE THU AND FRI WITH STRONG OFFSHORE FLOW SPREADING INTO THE AREA AGAIN. THAT IS TOTALLY DIFFERENT FROM THE 00Z RUN WHICH SHOWED AN UPPER LOW DROPPING SWD ALONG THE W CST. AT THIS TIME...DUE TO THE UNCERTAINTY...DID NOT MAKE ANY MAJOR CHANGES TO THE FCST FOR THU AND FRI. && .AVIATION... ONLY CONCERN. KOXR KVNY AND POSSIBLY KBUR SHOULD SEE SOME GUSTY NE CONDITIONS. LLWS WILL BE SIGNIFICANT AT KVNY AND KBUR AS WELL THROUGH ABOUT 02Z. OFFSHORE WINDS SHOULD BE WEAKER TONIGHT INTO SUNDAY. KLAX WILL CONTINUE TO SEE EASTERLY WIND JUST UNDER 10 KT THROUGH ABOUT 20Z...POSSIBLY INTO 21Z...WITH A WESTERLY SEABREEZE KICKING IN ABRUPTLY THEREAFTER. I CANNOT RULE OUT 15-45 MIN OF EAST WINDS 10KT AND ABOVE...BUT SHOULD NOT BE PROLONGED ENOUGH TO WARRANT A SHIFT IN OPERATIONS. THIS THREAT SHOULD BE OVER BY 20Z. && .LOX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING (SEE LAXNPWLOX). FIRE WEATHER WATCH (SEE LAXRFWLOX). WIND CHILL ADVISORY (SEE LAXWSWLOX) MARINE WEATHER STATEMENT (SEE LAXMWSLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && PUBLIC...KAPLAN/BRUNO AVIATION...KITTELL
Hazardous weather outlook, Jan 13, 6:00 AM PST, 8 hours 47 minutes before
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
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 10:11 PM PST | Frost Advisory | LOX | 11 hr | |
| Jan 12, 10:11 PM PST | Wind Advisory | LOX | 5 hr | |
| Jan 12, 10:32 PM PST | Wind Chill Advisory | LOX | 34 hr | |
| Jan 13, 10:16 AM PST | Marine Weather Statement | LOX | 5 hr | |
| Jan 13, 2:47 PM PST | Freeze Watch | LOX | 24 hr | |
| Jan 13, 2:47 PM PST | High Wind Watch | LOX | 24 hr |
Nearby
Frost Advisories in California, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.